nightmare with cymbalta

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 10/19/2009 8:51 PM (GMT -7)   
So, guys i started taking cymbalta about 2 months ago. I was taking celexa which was working wonderfully for about 2 years then all of sudden became uneffective. Doc tried upping the dosage but that only made me sick,so i decided to try cymbalta. On the commercials they make this med sound so great! Anyway the first couple of weeks i was fine other than a little naseau. Then around the forth week i noticed i had gained about 7 pounds. Then i felt angry all the time and would have these weird feelings of euphoria. Then one day i was laying on the couch and my heart started beating like crazy and i had these really bad chills and started feeling kind of disoriented which i had been feeling for much of that week. I was also trembling like crazy. This medicine made me absolutely crazy! I felt like i was losing my mind! I would be so agitated and angry all the time.I would snap at my husband for every little thing. I knew it was the medicine,so i stopped taking it,I've been off it now for about 2 weeks and i'm starting to feel better. I am now taking prozac 10mg. I've been on it for a little over a week now,so far so good. If anyone has any stories about cymbalta i would love to hear them or prozac. nono

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6501
   Posted 10/20/2009 2:22 AM (GMT -7)   
Hi Panike

Sounds like you had a rough time with Cymbalta but glad to hear you have found an other med which is not causing you so many problems. Cymbalta is an SNRI and they tend to be stronger than SSRI I have not been on Cymbalta but was on Effexor which is also in the SNRI's and have just come off it which was a living hell due to withdrawal effects. I notice in your post you that you stopped taking your med did you do that over a slow period? as you do need to be a bit careful when changing meds. I have taken Prozac and found it was not for me but do know a lot of people who have had great results with this medication so wish you all the best with it. I have also gone through therapy and found that very useful has then been something you looked into?

Take Care

Ben

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/20/2009 4:45 AM (GMT -7)   
Hi Panike
I am sorry to hear you are not tolerating Cymbalta........I was on it for about 18 months and it never really clicked into place for me.
 
I had bad dreams nearly every night but not what you would call nightmares.  Just disturbing dreams.  Also I did not feel this med covered my anxiety/depression well so I weaned off of it back in April and right now I am on buspar for the anxiety...........you may want to talk with your physician re Bus-par as it is a good med for anxiety without all the side effects.
 
Take care and so good to see you posting.
 
Gentle Hugs
Kitt

 

~~ Kitt ~~
Moderator: Osteoarthritis, GERD/Heartburn  &
Anxiety/Panic
*~* http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"



Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 10/21/2009 5:10 PM (GMT -7)   
Hibee you mentioned that you tried prozac too but it wasn't for you. Did it cause you any problems or anything? Or did it not just work for you? Hello Kitt!!! Nice to hear from you again as well. I missed posting here! Just hadn't found the time for a while. I hope you and your family are doing well! I've been doing ok. Been having alot more anxiety and panic lately. There is nothing really new going on in my life, I guess it was just time for me to have a flare up or maybe since i'm transitioning to a new med.You mentioned weird dreams while taking cymbalta,i forgot to mention that. I had weird dreams as well! Like you said not nightmares,just crazy dreams.

warmfuzzies
New Member


Date Joined Oct 2009
Total Posts : 8
   Posted 10/21/2009 8:47 PM (GMT -7)   
 
 
 
  I  am on generic Zoloft, 175 mg. I had to try several meds before I found this, which works so well for me. I was on Cymbalta, and had exactly the symptoms you prescribe...waking up in the middle of the night...every night, and being in a horrible mood. Everyone told me to "give it time," but when I called and talked to my psychiatrists receptionist, she had me come in the next day.
  I did not like Cymbalta at all, in fact I remember sitting in my car and looking out at the neighborhood, and thinking "I hate the world". mad
 

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6501
   Posted 10/21/2009 11:54 PM (GMT -7)   
Panike

I did not get any side effects when I took Prozac it just seemed not to work for me personally. I wish you all the best and let us know how you get on.

Ben

jazzy29
Regular Member


Date Joined Oct 2008
Total Posts : 43
   Posted 10/22/2009 2:06 PM (GMT -7)   
Panike
I had a similar reaction to you on a med called Citralopam (im in the UK) I think it is an SSRI and is the main anti depression/anxiety that is prescribed in the area i live. Most people it seems to work well for.
When I had my reaction which woke me up in the middle of the night, it was the worst P/A I had ever experienced in my life!! The same as what you described as well as other stuff. That actually set me off on my downward spiral for a couple of months as I was soooo scared of feeling that way again!
Some people said to me that I was prob just thinking it was the meds as i was anxious taking them but honestly it was soo horrible it put me off. I ended up having diazepam( took the doc a while to convince me tho!) which worked brilliantly for a as and wen needed med.
I currently do not take any meds .
Jazzy

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 10/22/2009 6:56 PM (GMT -7)   
Hi Jazzy, I've taken citaprolam as well. It is generic for celexa. It worked well for me for years then it just became comepletely uneffective.My Doc tried upping the dosage but like you it made me have even more panic attacks so i went off of it all together. How are you coping with no meds? I've been on some kind of AD medication for so many years i would be afraid to see how i would feel without them.Although i do dream of a day when i can go without meds but i think my panic attacks are so bad they would eventually kill me if i didn't take anything.

Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 10/22/2009 6:59 PM (GMT -7)   
Thank you so much Ben! I will keep you informed on my progress. It's been 15 days now and so far very minimum side effects but i dont know if i'm feeling better or not yet. The PDoc said it takes prozac about 4-6 weeks to get in your system good. So i'm just waiting! Thanks for your input.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:14 AM (GMT -7)
There are a total of 2,736,258 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
130 Guest(s), 5 Registered Member(s) are currently online.  Details
Heatheranne87, Stetsonva, lavendar, Steve n Dallas, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer